Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 54, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Dec 6, 2004, 2:36 PM CST for Brown County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2004, 2:36 PM CST (20:36 UTC)
- Expired
- Dec 6, 2004, 3:15 PM CST
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Brown County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 1:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 062036 TORSJT TXC049-062115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 235 PM CST MON DEC 6 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... BROWN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 315 PM CST * AT 233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAKE BROWNWOOD...OR ABOUT 12 MILES NORTHWEST OF EARLY...MOVING EAST AT 45 MPH. THIS STORM WAS EMBEDDED IN A LINE OF SEVERE THUNDERSTORMS WHICH EXTENDED FROM JUST EAST OF CROSS CUT TO BANGS. THIS TORNADO WARNING IS AN UPGRADE TO THE SEVERE THUNDERSTORM WARNING. * THE TORNADO IS EXPECTED TO BE NEAR... MAY BY 245 PM CST OWENS BY 245 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CST MONDAY AFTERNOON FOR WESTERN TEXAS. LAT...LON 3195 9917 3177 9912 3197 9805 3223 9813 $$ 19
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Dec 6, 2:34 PM CST, 2 minutes earlier.
Area forecast discussion, Dec 6, 2:34 PM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 234 PM CST MON DEC 6 2004 .DISCUSSION... WEATHER TO BECOME QUITE TRANQUIL OVER WEST CENTRAL TX ONCE SQUALL LINE EXITS LATE THIS AFTERNOON. SQUALL LINE THAT MOVED THROUGH WEST CENTRAL TX THIS AFTERNOON DEVELOPED IN A SLIGHTLY UNSTABLE ATMOSPHERE...WITH WEAK DIRECTIONAL/STRONG SPEED SHEAR. GOES WATER VAPOR AND VISIBLE IMAGERY SHOWED A TIGHTLY WOUND UPPER LOW OVER SOUTHEAST NEW MEXICO...LIFTING NORTHEAST AT MID AFTERNOON. THE UPPER LOW WAS PRECEDED BY A DRY SLOT AND 140KT 250MB JET FROM FAR WEST TX...INTO THE PANHANDLE. THE UPPER LOW SHOULD WEAKEN AND LIFT TO THE OZARKS REGION BY LATE TONIGHT. ONCE SUN SETS THIS EVENING...EXPECT AREA OF CUMULUS NEAR THE UPPER LOW CENTER TO DECREASE...WITH CLEAR OR MOSTLY CLEAR SKIES IN THE WAKE OF THE EXITING UPPER LOW. WEST WINDS SHOULD BE SUFFICIENT TO KEEP THE BOUNDARY LAYER FROM DECOUPLING EXCEPT PERHAPS IN THE VALLEYS OF THE NORTHWEST HILL COUNTRY. ZONAL UPPER LEVEL FLOW TO PREVAIL THROUGH TUESDAY...BEFORE AN OPEN POSITIVELY TILTED UPPER LEVEL TROF LIFTS THROUGH THE SOUTHERN PLAINS WEDNESDAY INTO THURSDAY. THIS UPPER FEATURE WILL BE ACCOMPANIED BY LIMITED LOW LEVEL MOISTURE OVER WEST CENTRAL TX. EXPECT A BRIEF INCREASE OF MID LEVEL CLOUDS AHEAD OF THE FEATURE ON WEDNESDAY...BUT THAT APPEARS TO BE THE EXTENT OF IT AT THIS TIME. FOR THE LATTER PART OF THE WEEK...AN UNUSUALLY STRONG SUBTROPICAL RIDGE WILL BUILD OVER THE EASTERN PACIFIC OCEAN...INTO THE DESERT SOUTHWEST AND TX. WEAK BACKDOOR COLD FRONTS EXPECTED SUNDAY..INTO MONDAY...UNDER WEAK NORTHWEST FLOW ALOFT. TEMPS SHOULD AVERAGE NEAR OR SLIGHTLY ABOVE NORMAL FOR THE LATTER HALF OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 40 64 40 64 / 0 0 0 10 SAN ANGELO 40 64 40 64 / 0 0 0 10 JUNCTION 40 66 37 64 / 10 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 14
Hazardous weather outlook, Dec 6, 1:41 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 141 PM CST MON DEC 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-072030- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 141 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH THE SOUTHEAST HALF OF WEST CENTRAL TEXAS IN THE MID TO LATE AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG WINDS. THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL TO PENNY SIZE. THIS EVENT IS ONGOING. PLEASE REFER TO THE LATEST SEVERE WEATHER STATEMENTS AND WARNINGS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED SOUTH AND EAST OF A HASKELL TO SAN ANGELO TO OZONA LINE IN THE MID TO LATE AFTERNOON. NO SPOTTER ACTIVATION IS ANTICIPATED FROM THIS EVENING...THROUGH THE END OF THE WEEK. 14
In the hours before
Special weather statement, Dec 6, 10:57 AM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 AM CST MON DEC 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-061956- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 1057 AM CST MON DEC 6 2004 ...SEVERE THUNDERSTORMS POSSIBLE FROM NOON TO 4 PM TODAY... AT 1110 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT EXTENDED FROM JUST WEST OF POST TO MIDLAND AND CONTINUED SOUTH...MOVEMENT WAS EAST AT 40 MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST ALONG THE LINE AT 60 MPH. AT 1019 AM...THE PUBLIC REPORTED DAMAGING WINDS IN EXCESS OF 60 MPH IN GOLDSMITH...LOCATED ABOUT 25 MILES WEST OF MIDLAND. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. A FEW STORMS MAY ALSO PRODUCE LARGE HAIL AND ISOLATED TORNADOES...ESPECIALLY OVER THE EASTERN SECTIONS OF WEST CENTRAL TEXAS. THESE STORMS WILL REACH A LINE FROM ROBY TO SWEETWATER TO STERLING CITY TO MERTZON BY 1215 PM. STAY TUNED FOR POSSIBLE WARNINGS. EMERGENCY MANAGERS AND SPOTTERS...SPOTTER ACTIVATION WILL BE LIKELY.
Local storm report, Dec 6, 1:18 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
118 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND GST ROBERT LEE 31.89N 100.48W
12/06/2004 62 MPH COKE TX TRAINED SPOTTER
&&
BRAZZELLLocal storm report, Dec 6, 1:26 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
126 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST MILES 31.60N 100.18W
12/06/2004 70 MPH RUNNELS TX TRAINED SPOTTER
POWER LINES WERE DOWNED IN MILES.
&&
PCAPERSLocal storm report, Dec 6, 2:03 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
203 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST ABILENE 32.45N 99.73W
12/06/2004 60 MPH TAYLOR TX BROADCAST MEDIA
POWER LINES WERE REPORTED DOWNED IN THE CITY OF ABILENE.
&&
PCAPERSThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 12:09 PM CST | Severe Thunderstorm Warning | SJT | Irion | 51 min |
| Dec 6, 12:40 PM CST | Severe Thunderstorm Warning | SJT | Tom Green | 60 min |
| Dec 6, 12:47 PM CST | Severe Thunderstorm Warning | SJT | Haskell | 58 min |
| Dec 6, 12:49 PM CST | Severe Thunderstorm Warning | SJT | Coke | 56 min |
| Dec 6, 1:06 PM CST | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 39 min |
| Dec 6, 1:17 PM CST | Severe Thunderstorm Warning | SJT | Runnels | 58 min |
| Dec 6, 1:23 PM CST | Severe Thunderstorm Warning | SJT | Jones | 52 min |
| Dec 6, 1:42 PM CST | Severe Thunderstorm Warning | SJT | Taylor | 33 min |
| Dec 6, 1:49 PM CST | Severe Thunderstorm Warning | SJT | Coleman | 41 min |
| Dec 6, 1:58 PM CST | Severe Thunderstorm Warning | SJT | Callahan | 47 min |
| Dec 6, 2:19 PM CST | Severe Thunderstorm Warning | SJT | Brown | 56 min |
| Dec 6, 2:30 PM CST | Tornado Warning | SJT | Callahan | 15 min |
| Dec 6, 4:08 PM CST | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 37 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.